MAUDE Adverse Event Report: SILK ROAD MEDICAL INC. ENROUTE TRANSCAROTID STENT SYSTEM; ENROUTE SDS

SILK ROAD MEDICAL INC. ENROUTE TRANSCAROTID STENT SYSTEM; ENROUTE SDS
Model Number SR-0830-CS
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product associated with this complaint was returned to the manufacturer for analysis however, investigation of the device is still in process.A follow-up mdr will be submitted once additional information is obtained.Silk road medical will continue to monitor for occurrences of similar events.
 
Event or Problem Description
An asymptomatic patient successfully received a transcarotid artery revascularization (tcar) procedure in (b)(6) 2020 with no reported issues.A routine ultrasound performed on (b)(6) 2020 revealed that the patient had elevated velocities.In (b)(6) 2020, it was determined that the stents integrity was uncertain and the physician recommended to explant the stent.The stent integrity was compromised upon stent explant.The patient remained asymptomatic.
 
Additional Manufacturer Narrative
The device investigation report was received and the following information was provided: seven surfaces with five unique fractures were investigated and all analyzed fractures from the stent were determined to be related to fatigue failure occurring at the junction of a bridge and strut apex.Additional device investigation is underway and a follow-up mdr will be submitted once additional information is made available.
 
Additional Manufacturer Narrative
The device investigation report was received and the following information was provided: the scanning electron microscope (sem) results showed the separated strut area of the stent unit presented consistent evidence of fatigue fracture on the struts' separated surface areas.Also, non-metallic inclusions were observed near to the fracture origins.It is assumed that the observed non-metallic inclusions led to fatigue crack initiation, resulting ultimately in the separation of the struts' material.The inclusions of the observed size are expected to be found in the material and are not uncommon.Fatigue fractures in this material are commonly observed to originate at inclusions such as these.Based on literature review on carotid stent fracture, it is stated that the incidence rate of fractures in self expanding carotid stents is commonly reported to be 6% or less, and fractures have generally not been associated with adverse clinical sequelae.Researchers have observed that the causes of carotid stent fracture are multivariate, involving design aspects of the specific stents, biomechanical factors related to blood flow, swallowing, and mobility of the neck, and the patient specific nature of the disease state itself, particularly calcification in the region stent implantation.Fatigue performance of nitinol components is understood to be influenced by impurities in the material, as well as localized concentration of stress and strain in the material related to unique design attributes of each component, as well as biomechanical forces and deformations that are unique to each anatomical region of the body, and to some extent to each individual patient.Please see the em-020414-a-20210115a literature review, sem technical results, and product evaluation report attached under file attachments.

Brand Name
ENROUTE TRANSCAROTID STENT SYSTEM
Common Device Name
ENROUTE SDS
Manufacturer (Section D)
SILK ROAD MEDICAL INC.
1213 innsbruck drive
sunnyvale CA 94089
MDR Report Key10718795
Report Number3014526664-2020-00097
Device Sequence Number3313031
Product Code NIM
UDI-Device Identifier00811311020461
UDI-Public(01)00811311020461(17)210331(10)17858025
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P140026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model NumberSR-0830-CS
Device Catalogue NumberSR-0830-CS
Device Lot Number17858025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2020
Supplement Date Received by Manufacturer09/22/2020
09/22/2020
Initial Report FDA Received Date10/22/2020
Supplement Report FDA Received Date12/17/2020
01/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR